Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hashimoto's and Hives
    avatar
    healing_rain1975 posted:
    I was diagnosed with Hashimoto's four years ago, and am taking 75 mcg of levothyroxine daily. Over the past two weeks I have been experiencing hives on various parts of my body, mostly my hands and feet, but also at times on my face and chest. I have changed nothing in my diet, hygiene products, detergents, etc. Benadryl helps some, but not completely, and not for very long. I have read that hives can accompany autoimmune diseases. I am wondering what the mechanism is that causes this, and who else out there has experienced this and what I can do to help the problem.
    Reply
     
    avatar
    DOGDANCING_TCOS responded:
    Are you taking brand name or generic med? If you are on generic that could be the root cause. (due to inconsistencies in the formula among the medication producers/suppliers)
     
    avatar
    bkmom30 responded:
    I have to take Zyrtec(generic) for my hives. Like you I would get hives that were not connected to anything. The doctor decided I was having this due to my Hashimoto's. They would itch and welt.

    Now I don't get the itching, but I will still get red marks when I brush my face lightly with my fingers. There are times I adjust my necklace and people look at me horrified thinking I am cutting my own neck lol.
     
    avatar
    janfree responded:
    I was diagnosied with graves 36 years ago and after two years on PTU medicine (prpothyroidicle) I developed hives with similar results and not knowing what caused it. Dr DiGeorge stopped the PTU and hives went away and I went into remission and stayed that way for 14 years before going from hyper to now hypo buy I would discuss with doctor on possibility of having an allergic reaction to med thats what happened to me even though i was on it for over 2 years before having a reaction because the medicine was in my system nothing could help the itching and the hives would come and go after monitoring me for 24 hours we discoverd they got worse after each dose


    Spotlight: Member Stories

    I am 46 and was diagnosed with Grave's disease feb of '10. I was hypo then extreme hyper. In the progression of Grave's I wished someone ...More

    Helpful Tips

    Thyroid Info
    Vitamin and nutrient deficiency is one of the main causes of this epidemic. ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.